Decided to start a new thread since there were so many comments on the first one.
I actually started having PVC's around the age of 12. I had rheumatic fever at age seven which left me with a heart murmur. At age 12 I only felt a slight "skip" or "thunp" while lying down and I didn't pay much attention. As an adult they started to get more frequent and bothersome so I had a few echos and EKG's done only to have the doc tell me they were harmless. Then they would seemingly go away for years (or at least I didn't feel them). The next time they'd come back i was usually in the midst of some awful family drama where my anxiety level was through the roof, etc. and I seemed to know what they were so didn't pay much attention. about seven years ago I went through a life-threatening domestic violence situatoin with my ex and they started up with a vengeance again. When my anxiety level reached a point where I just couldn't take it anymore I found the courage to go to a new doc and my blood pressure was sky high! The lower number was good but the top number was crazy high. He put me on 50mg of Toprol and it seemed to help....it also seemed to lessen my anxiety because it slowed down my always-racing heartbeat from the anxiety. Shortly after starting with this doc, he decided to move his practice oiut of state. The psychiatrist I was seeing agreed to fill the Toprol (along with my Xanax) because I told him about my high blood pressure and that the med seemed to help with slowing down my heartrate. So anyway, I've been taking the Toprol for going on seven years now and there have been a few times the PVC's would still act up but not for too long a period of time. I am now 65 and in the past month, however, they have returned with a vengeance and now I'm afraid that maybe the Toprol is actually making them worse. I stopped taking it for a couple of days and the PVC's let up. Then when I read the side effects of taking Toprol one (of the MANY listed) was "can cause arrythmias" (which I thought they were supposed to HELP! So now I'm really in a quandry because I read that it's dangerous to just abruptly stop taking Toprol. What I've done is cut back to half the 50mg pill and see if that helps. I don't have a regular doc right now (part of my illness is health anxiety and a SEVERE phobia about going to the doctor), just my psych doc and I'm afraid if I tell him my story he'll insist that I go to a regular MD. Bottom line, it seems to me that so many of these meds that are supposed to CURE certain conditions, actually have side effects of just those conditions themselves! It's really unbelievable and hard for us lay persons to know what's right....doctors always are pushing some kind of medicine and although I know alot of them out there work wonders for people, there are also alot that are over-prescribed and seem to do as much harm as they do good.
One thing I DO know abouit PVC's....NO CAFFEINE, CHOCOLATE OR ENERGY DRINKS.....they will only make them 100 times worse. And doing slow deep breathing exercises help as well. And the persons suggestion of running around the block is accurate too....sometimes I afraid to exert myself for fear they will come back, yet when I do, they seem to get better, even if only temporarily.